Jump to content

Staxicab: Husband weaned off Zoloft too fast! By Staxicab


Staxicab

Recommended Posts

Hi everyone,

I hope I'm doing this post stuff correctly-haven't done a forum before.

My husband decided to wean himself off of Zoloft after being on it for 20 years. He went down 25% every two weeks.

 

He had been off of it for 6 weeks with a nasty headache the first 4 weeks. He states that was his only symptom but he was definitely crankier than usual. One week ago (at about the 6 week mark of NO Zoloft) the anxiety has come on and has not stopped since. Also he cannot sleep at all and goes in and out of panic/dread/fear.

 

I know this is from the withdrawal (I weaned off Effexor, Wellbutrin and Abilify 4 yrs ago) and I now work with folks to support them on their tapers (I'm a psychotherapist) so I know the deal and I'm frustrated that my husband didn't listen to me to go slower with the taper. However, whats done is done.

 

He did start taking 50 mg Zoloft 3 days ago (he was taking 100) because he is so fearful and quite frankly I think he needs to go back in it and get stable and then taper appropriately. But as for now-what else can he do to make this intense anxiety/panic/insomnia lessen or stop?! He hasn't been able to work or eat. He's lost 10 pounds in a week. He has been walking, journaling, taking Ashwaghanda,

 

Thank you for reading and for your feedback.
-Staxicab (weaned off Effexor, Wellbutrin and Abilify in 2012)

Edited by ChessieCat
Added paragraphs & drug tags
Link to comment

Hi Staxi. Your husband possibly went too fast and now he needs to stabilize. It would be best to stay stable at this dose for now. No changes for quite a while.   Yes, he is most likely in withdrawal - not a great place to be, however it will  improve as his system adjusts to the drug again.

 

Would you mind putting his drug history in his signature. Drugs, dates etc so that we can see his situation easily when you post ?

Please put your withdrawal history in your signature

 

Once we know a little more we can come up with a tapering plan for him.

Welcome to S.A.

You are in a great place for support.

 

This is your thread to ask questions and monitor progress. Please come back with any other questions you may have.

Many SSRI's and SSNRI's over 20 years. Zoloft for 7 years followed by Effexor, Lexapro, Prozac, Cymbalta, Celexa, Pristiq, Valdoxan, Mianserin and more - on and off. No tapering. Cold turkey off Valdoxan - end of May 2014

 

                                                  Psych Drug - free since May 2014
.
         

Link to comment

Hi aliG,

Thanks for your response. Sorry I wasn't more specific. He had been on zoloft for about 20 yrs with one year on Cymbalta about 6 yrs ago. I don't know the dose of Cymbalta. He initially was put on Zoloft for OCD and GAD with some panic attacks.

 

He tapered 25 mg every two weeks and he started at 100 mg so it was ot a 2 month taper. His last dose of Z was 6 or 7 weeks ago. He had headaches and "zaps" the first 3-4 weeks and said that was his only withdrawal symptom. And now for the last week it has been the intense anxiety and insomnia. I agree that he should probably reinstate as this was just too fast. I hope this extra info is helpful.

 

What do you mean by adding your drug history in your signature? How in depth should I get?

 

thanks again,
Staxi

Edited by ChessieCat
Added white space
Link to comment
  • Moderator Emeritus

Hi Staxicab and welcome to SA,

 

This is what is the most helpful.  Please include details for the last 12-18 months of  all drugs, dates, doses and discontinuations & reinstatements.  If you can't remember dates, please write it as "early March" or "mid-August".  Please provide a summary of any drugs prior to that which can just be listed with start and stop years. Please include all prescription, non-prescription drugs and supplements he is currently taking.  Instructions:  Please put your Withdrawal History in Signature

 

We may have suggested a lower dose to reinstate, but dose consistency is what is the most important.  It takes about 4 days for the drug to get to a steady state in the blood and a few more days for it to register in the brain.  It's a good idea to Keep notes on paper

 

Please have a read of the following links and ask any questions back here in the Intro/Update topic.

 

Before you begin tapering what you need to know

 

About reinstating and stabilizing to reduce withdrawal symptoms

 

Why taper by 10% of my dosage?

 

Dr Joseph Glenmullen's WD Symptoms Checklist

 

Keep it Simple, Slow and Stable

 

Tips for tapering off Zoloft (sertraline)

 

ashwagandha-herb-for-anxiety-stress-and-toxic-overload

 

SA recommends a harm reduction method, tapering less than 10% of the previous dose followed by a holding period of 3-4 weeks to allow the brain to adapt to not getting as much of the drug.  These helped me to understand SA's recommendations:

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

What is Happening in Your Brain

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy